MAUDE Adverse Event Report: SYNTHES GMBH T-PAL SPACER APPLICATOR HANDLE; INTERVERTEBRAL FUSION DEVICE WITH BONE GRAFT, LUMBAR

SYNTHES GMBH T-PAL SPACER APPLICATOR HANDLE; INTERVERTEBRAL FUSION DEVICE WITH BONE GRAFT, LUMBAR
Catalog Number 03.812.001
Medical Device Problem Code Compatibility Problem (2960)
Health Effect - Clinical Code Unspecified Tissue Injury (4559)
Date of Event 02/08/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Additional narrative: complainant part is expected to be returned for manufacturer review/investigation, but has yet to be received.Reporter is a synthes employee.Without a lot number the device history records review could not be completed.Product was not returned.Based on the information available, it has been determined that no corrective and/or preventative action is proposed.This complaint will be accounted for and monitored via post market surveillance activities.If additional information is made available, the investigation will be updated as applicable.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
Device report from synthes reports an event in (b)(6) as follows: it was reported that on (b)(6) 2021, during a procedure the cage disengaged from the applicator.The surgeon inserted applicator with a 9mm pro-ti cage.A standard procedure was followed, the cage was first inserted in a locking state, then the knob was turned to open for turning the cage.The position of the cage was slightly anterior.The surgeon decided to use a slide hammer to move the cage in posterior direction.The slide hammer was operated in a gentle and controlled force.The cage detached from the applicator.A removal tool was used to the grab the implant, but there was not enough space to insert the removal tool.The disengaged implant was removed from anterior approach through another incision.Synfix evolution was used to fuse l5-s1.No fragments were generated.There was no reported surgical delay.The procedure was completed successfully.Concomitant devices reported: impaction instruments: hammer/mallet (part number unknown, lot unknown, quantity 1) extraction instruments: universal screw removal (part number unknown, lot unknown, quantity 1) applicator inner shaft (part number 03.812.003, lot unknown, quantity 1) applicator knob (part number 03.812.004, lot unknown, quantity 1) t-pal proti, 10x9x28 mm (part number 108812009, lot 206128, quantity 1) this report involves one (1) t-pal spacer applicator handle this is report 2 of 4 for pc-(b)(4).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.Part: 03.812.001.Lot: 7505150.Manufacturing site: hägendorf.Release to warehouse date: july 15, 2011.A manufacturing record evaluation was performed for the finished device lot number, and no non-conformances were identified.Visual inspection: applicat out shaft (part# 03.812.001, lot# 7505150, qty# 1) was returned and received at us customer quality (cq).Upon visual inspection at cq, it is observed that the device looks good without any physical damage.The surface of the device shows normal wear consistent with the device use which would not contribute to the complaint condition.Functional test: functional testing of the received device was performed at cq.Outer shaft (03.812.001, 7505150) was assembled and disassembled with applicator knob (03.812.004, 26p1026) and applicator shaft (03.812.003, 2l84548) as intended without any issues.Can the complaint be replicated with the returned device(s)? no document/specification review: the following document(s) was reviewed: applicator handle cpl.Applicator handle cpl.No design issues or discrepancies were found during this investigation.Complaint confirmed? no.Investigation conclusion: the complaint cannot be confirmed for applicat out shaft (part# 03.812.001, lot# 7505150) as no functional issues were identified with the returned device.A definitive root cause could not be identified for the reported problem.There was no indication that a design or manufacturing issue contributed to the complaint.No design issues were observed during the document/specification review.Based upon these results, no corrective and/or preventative action is proposed.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post market safety surveillance activities.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
T-PAL SPACER APPLICATOR HANDLE
Common Device Name
INTERVERTEBRAL FUSION DEVICE WITH BONE GRAFT, LUMBAR
Manufacturer (Section D)
SYNTHES GMBH
eimattstrasse 3
oberdorf 4436
SZ  4436
MDR Report Key11404796
Report Number8030965-2021-01557
Device Sequence Number19718905
Product Code MAX
UDI-Device Identifier07611819405813
UDI-Public(01)07611819405813
Combination Product (Y/N)N
Initial Reporter CountryHK
PMA/510(K) Number
K151276
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 02/08/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number03.812.001
Device Lot Number7505150
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/08/2021
Initial Date Received by Manufacturer 02/08/2021
Supplement Date Received by Manufacturer03/08/2021
Initial Report FDA Received Date03/03/2021
Supplement Report FDA Received Date04/02/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
APPLICATOR INNER SHAFT; APPLICATOR KNOB; T-PAL PROTI, 10X9X28 MM; UNK - EXTRACTION INSTRUMENTS; UNK - IMPACTION INSTRUMENTS: HAMMER/MALLET
Outcome Attributed to Adverse Event Required Intervention;